MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER
Model Number 1001780J-HC
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, angioplasty was to be performed on the proximal left anterior descending (lad) artery.A 014 hi-torque balance middleweight guide wire was advanced to capture a migrated unspecified stent.Resistance was noted due to the anatomy and severe angulation occurred.The guidewire became damaged and removed from the patient.The migrated stent was not retrieved and still remained in the patient.On (b)(6) 2024, the patient returned for an ultrasound (arterial doppler) of the left upper limb to check ulnar patency and the migrated stent.However, the distal tip of the guidewire was observed traveling to the upper third of the humeral artery without hemodynamic consequences.On (b)(6) 2024, the patient underwent an intervention procedure.An ablation was performed to attempt capturing the detached guidewire tip radially.However, this was unsuccessful.Another intervention procedure is scheduled for a later date.No other information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, treatment, and patient effect appear to be related to the operational context of the procedure.It was reported that the guide wire encountered difficult during advancement due to interaction with the patient¿s challenging anatomy.Manipulation of the guide wire, when resistance was met, likely contributed to the reported material deformation and subsequent material separation.The separated portion of the wire remains within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
N/a.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20228746
Report Number2024168-2024-10929
Device Sequence Number11611279
Product Code DQX
UDI-Device Identifier08717648025983
UDI-Public(01)08717648025983(17)250731(10)3082271
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number1001780J-HC
Device Catalogue Number1001780J-HC
Device Lot Number3082271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown